MAUDE Adverse Event Report: ATHEROMED INC 2MM X 149 CM PHOENIX ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

ATHEROMED INC 2MM X 149 CM PHOENIX ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number P22149
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 08/02/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This case was reviewed and investigated according to the manufacturer's policy.Attempt to obtain "patient weight" was unsuccessful as the weight was not recorded.All reasonably known patient information is included in this report.Additional information: the physician wired down to the anterior tibial (at) with a light support wire*.The target lesion was in the proximal at.This patient had an abrupt junction between the at and the tibial peroneal trunk (tpt) which made the takeoff of the at steep.The guidewire was biasing toward the carina of the tpt/at junction and could have been sub-intimal at this location.This is where a perforation occurred during atherectomy.Per the analysis of the 0.14 guidewire*, vessel tissue was found wrapped around the.014 guidewire.Treatment was not completed by the procedure.No damage was noted during prep.Resistance was felt on the 2nd pass (only made 2 passes).Device appeared intact after removal from the patient and no damage was observed.The catheter was removed with difficulty first, after multiple attempts, to buddywire, exchange through crossing catheter, balloons, physician finally had to remove the guidewire.Nothing would advance past a certain point on the wire.* the support wire noted is a guide wire distributed by this manufacturer and an initial report was submitted separately to the fda under mdr 2939520-2017-00074 on 09-01-2017 (b)(4).No tests/laboratory data was available.Other relevant history: no information was available.A serial number is not applicable to this device.The implant or explant dates are not applicable to this device.The catheter was returned for analysis.Visual inspection of the catheter revealed no damage; both were found to be fully functional.Any resistance during the case must have been caused by tissue attached to the guidewire.The catheter and handle worked as intended.Foreign material (vessel tissue) was present on the guidewire which prevented the passage of the atherectomy catheter and balloon catheters.The manufacturing documentation for this device was reviewed and the device met all quality and manufacturing release criteria.There were no nonconforming material reports or deviations noted that would contribute to the reported failure mode.This complaint will be monitored as part of complaint data analysis.
 
Event or Problem Description
It was reported for a therapeutic peripheral procedure the user plugged in atherectomy catheter device, flushed, made one pass that was fine, and came back to make the second pass.The atherectomy device almost stopped.The physician pulled back slightly and got it to work.When they tried to advance, it was like there was a blockage.They stopped, pulled the atherectomy device and did angiogram and saw the there was a substance on the wire.They then tried to advance a balloon down the wire and it would not go.They tried advancing it [the catheter] again but was unable.When they pulled the wire they saw something on the wire that had been preventing the pass.Patient experienced an event of perforated artery at anterior tibial.Patient was released as expected in stable condition.On (b)(6) 2017 the manufacturer's representative reported the patient was admitted to the hospital post-procedure.Vessel: 99% occlusion, located anterior tibial, moderately calcified this event is being reported because there was a patient event during the procedure.

Brand Name
2MM X 149 CM PHOENIX ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
ATHEROMED INC
1455 adams drive, suite 1120
menlo park CA 94025
MDR Report Key6840266
Report Number2939520-2017-00073
Device Sequence Number11042239
Product Code MCW
UDI-Device Identifier00845225002657
UDI-Public(01)00845225002657(17)190430(10)04051709
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K143328
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Model NumberP22149
Device Catalogue NumberP22149K
Device Lot Number04051709
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2017
Initial Report FDA Received Date09/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age69 YR